Greater Manchester drugs deaths could be linked

The Bolton News: Police say they are "very concerned" at how the deaths have occurred Police say they are "very concerned" at how the deaths have occurred

DRUG users are being warned of a possible contaminated quantity of illegal drugs after two deaths in days – in Wigan Infirmary.

On Monday police were called to the hospital following the death of a 28-year-old man who had been admitted to hospital after complaining of being unwell.

Police were also made aware of the death of a 19-year-old man at Oldham Hospital on the previous day who suffered similar symptoms.

Toxicology tests are due to take place to establish the cause of the deaths.

Detective Chief Inspector Howard Millington from Wigan CID said: "We are very concerned at how these deaths of two apparently fit young men have occurred.

"It is believed several other people have been admitted to hospital suffering from similar symptoms and it is possible they are linked. Our main concern is that there may be a contaminated quantity of illegal drugs and if this goes unchecked it could result in further deaths."

The drugs are believed to be ecstasy tablets, heart shaped in purple, green, yellow and blue.

Anyone suffering adverse effects after taking such tablets is advised to go to hospital immediately.

Anyone with information should phone police on 0161 856 7149 or the independent charity Crimestoppers, anonymously, on 0800 555 111.

Comments

Comments are closed on this article.

click2find

About cookies

We want you to enjoy your visit to our website. That's why we use cookies to enhance your experience. By staying on our website you agree to our use of cookies. Find out more about the cookies we use.

I agree